MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404230
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310); Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had the inflatable penile prosthesis was removed due to malfunction.A new inflatable penile prosthesis was implanted.The patient was stable following the procedure.
 
Event or Problem Description
It was reported that the patient had the inflatable penile prosthesis was removed due to malfunction.After the initial implant surgery, the doctor ordered the patient a period of 5 to 6 weeks of postoperative rest before starting to use the device.After this period the patient communicated to the physician that the prosthesis did not work correctly.The doctor verified that even if the pump operated, it would not completely fill and the prosthesis would not work properly.During replacement surgery the components were checked, and a loss of fluid was observed at the connection of the pump to the cylinders.The reservoir was found to be ok, and since it was only a few months old, the doctor decided to keep it and to change all the other components.A new inflatable penile prosthesis cylinder and pump components were implanted.The patient was stable following the procedure.
 
Additional Manufacturer Narrative
Device evaluation the ams700 ipp cylinders were visually inspected and functionally tested.Cylinder 1 performed with specification; no leak was found.Cylinder 2 has a large leak in the input tube sleeve which connecting to the cylinder.A large hole was present.This hole/damage was the result of sharp instrument damage.The ams 700 momentary squeeze (ms) pump was visually inspected; no leaks were found.The pump was functionally tested and failed the 8lb.Activation test.The pump therefore required more than 8lbs.Of force to activate.Product analysis confirmed fluid leak in the connection of the pump to the cylinder.Product analysis therefore identified a pump failed activation as the most probable cause of the mechanical issue.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key10231260
Report Number2183959-2020-02809
Device Sequence Number3093340
Product Code FHW
UDI-Device Identifier00878953003436
UDI-Public00878953003436
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/06/2020
Device Model Number72404230
Device Catalogue Number72404230
Device Lot Number1000158872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer07/11/2020
08/10/2020
Initial Report FDA Received Date07/05/2020
Supplement Report FDA Received Date08/07/2020
08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR